CSN Login
Members Online: 4

Numbness and sensative finger tips

new2me's picture
new2me
Posts: 176
Joined: Jun 2010

My last Chemo was Oct 1st and since then my finger tips are numb, tingling and very sensative. Moreso in one hand than the other. Just a little scratch and it really hurts. It seems to be worse then it was several weeks ago. Is this normal? and if it is how long will it last?
Thank you :)

Kelly

weazer's picture
weazer
Posts: 440
Joined: Mar 2010

Yes I had the same tingling and numbness, but my hands and feet itched so bad and hurt, I had to get this med from my onc called Attarex and it worked very well for me.
Karie

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

Do not ignore it. Record what has happened. Call your oncologist and tell him/her what is taking place. Chemo drugs can create nerve damage to hands and feet. Sometimes it goes away and sometimes you have for years (or forever). It is a different case for each person.

Let us know what is happening.

Hugs,
Janelle

iaelituuao
Posts: 19
Joined: Sep 2010

I had my last TCH chemo on 10/29/10 and I have been having tingling and numbness to my fingers and feet, now it looks like I might loose one of my fingernails.

new2me's picture
new2me
Posts: 176
Joined: Jun 2010

I went on line and looked the side effects of Taxotere. Numbness and tingling in fingers & toes is one of them. I read that it could take an average of 9 weeks for it to go away and about 16 weeks for the fluid retention. I haven't had any fingernails fall out (yet) and no numbness in my toes but the numbness is my finger tips are better today than it was yesterday.
Chemo brain is also an issue with me. I start a sentence and can't find the right word. It's so frustrating.
I guess all this will pass in time. ;)

Love, Kelly

racergirl
Posts: 50
Joined: Oct 2010

my fingers are tingling and my finger nails are disformed and wavy. my onc says that this is all part of the treatment. try keeping the water in your shower cooler as the heat doesn't seem to help at all. I had my last treatment on 10 Nov so I am hoping that they start feeling normal again soon, and I think they will. best wishes, Patti

carkris's picture
carkris
Posts: 4529
Joined: Aug 2009

Just a word to the wise, to monitor the numbness and tingling. because it could be the onset of peripheral neuropathy. I have it in my hands and feet, it is slowly improving but I finished chemo last january. I am taking vitamin B6, and am going to ask about B12. I read here to avoid hot baths and showers but after the fact, and since Ihad bum problems I was in the tub a lot. wish I knew then what I know now. I think the onset for me was rapid, and I noticed it because I was stumbling, as Chen described it "a drunken sailor". people also take glutamine. It has proven to be one of the most frustrating side effects from the cancer treatment.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network